Denture Cream

There are millions of people across the United States who have dentures. But few are aware of the potential hazard posed by the use of denture cream adhesive. Denture cream adhesives contain zinc, a mineral that is essential to our bodies, including our immune system, skin, and growth and development. However, exposure to too much zinc can lead to zinc poisoning. If dentures do not fit properly or are uncomfortable, individuals may use more denture cream to keep them in place. Consumers who use too much denture cream may unwittingly expose themselves to zinc poisoning.

Exposure to excessive amounts of zinc can cause neuropathy and neurological problems. Symptoms can include:

  • numbness or tingling in hands, feet, arms, or legs
  • unexplained pain in the extremities
  • reduction in strength or ability to move arms, hands, legs, and feet
  • instability or lack of balance

High levels of zinc can also cause low levels of copper. Low levels of copper can:

  • damage nerves in the arms and legs
  • cause the legs to feel "heavy"
  • making walking or running difficult

It is easy for consumers to use too much denture cream, since denture cream manufacturers are not required by the Food and Drug Administration to add a warning label to their packaging. A blood test may provide help in determining if a denture cream user has been exposed to zinc poisoning.

If you use denture cream adhesive and think you may have zinc poisoning or are suffering from the symptoms mentioned above, you may have a case. Contact the attorney team at Michael J. O'Connor & Associates by calling 1-800-518-4LAW. Or email us for a free initial consultation and review of your case.